Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Hastings, NE

March 30, 2006Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Mar 30, 2006, 5:38 AM CST for Osborne County, Kansas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 5:38 AM CST (11:38 UTC)
Expired
Mar 30, 2006, 5:57 AM CST
In force
19 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Osborne County, KS

The radar

The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 3:39 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 11.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1878 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:32 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 30, 3:32 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
332 AM CST THU MAR 30 2006

.DISCUSSION...SEVERAL FORECAST CONCERNS THIS MORNING...INCLUDING
WINDY CONDITIONS THIS MORNING...THUNDERSTORMS TODAY AND MORE WIND
THIS AFTERNOON AND EVENING. BEYOND TODAY...THERE IS ANOTHER CHANCE
OF THUNDERSTORMS SATURDAY NIGHT.

CURRENT ANALYSIS HAS SURFACE LOW IN SOUTHWEST NEBRASKA WITH DRY
LINE DRAPED ACROSS SOUTHWEST NEBRASKA AND WESTERN NEBRASKA. RADAR
HAS SOME CELLS DEVELOPING IN THE DEEPER MOISTURE JUST TO THE
SOUTHWEST OF THE FORECAST AREA.

THE SURFACE LOW AND COLD FRONT MOVE THROUGH THE FORECAST AREA BY
EARLY THIS AFTERNOON. EXPECT THAT THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE COLD FRONT AS THE STRONGEST UPPER LEVEL SUPPORT
MOVES INTO THE AREA. AHEAD OF THE COLD FRONT THERE ARE VERY STRONG
WINDS ALOFT. SURFACE WIND SPEEDS HAVE BEEN NEAR ADVISORY CRITERIA
OCCASIONALLY DURING THE NIGHT. EXPECT THAT THE FAR SOUTHEAST PART
OF THE FORECAST AREA WILL HAVE SOME WINDY CONDITIONS DURING THE
MORNING.

ONCE THE FRONT MOVES THROUGH THE WINDS WILL PICK UP AGAIN FROM THE
NORTHWEST THIS AFTERNOON AND EVENING. WILL HAVE TO MONITOR THE
WINDS DURING THIS TIME. EXPECT THAT THERE WILL BE ANOTHER BRIEF
PERIOD WITH WINDS APPROACHING WIND ADVISORY CRITERIA.

TONIGHT THIS SYSTEM MOVES RAPIDLY TO THE NORTHEAST BRINGING AND
END TO THE THUNDERSTORMS. AS HIGH PRESSURE BUILDS IN AT THE
SURFACE THE WINDS WILL ALSO DIMINISH. SURFACE HIGH PRESSURE AND AN
UPPER RIDGE WILL ALLOW FOR MOSTLY SUNNY SKIES.

THE NEXT SYSTEM MOVES THROUGH THE AREA SATURDAY WITH ANOTHER
CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT.
MADE NO CHANGES TO SATURDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL NOON CST TODAY FOR KSZ007-KSZ018-KSZ019.

&&

JCB
Hazardous weather outlook, Mar 30, 5:27 AM CST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
527 AM CST THU MAR 30 2006

KSZ005-006-017-NEZ039>041-046>049-060>064-072>077-082>087-311200-
PHILLIPS-SMITH-ROOKS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
527 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE
OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS. TONIGHT THE CHANCE OF THUNDERSTORMS DIMINISHES WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN HAZARD THIS
EVENING WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY. THE
THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...BUT ALL
THUNDERSTORMS HAVE DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ007-018-019-311200-
JEWELL-OSBORNE-MITCHELL-
527 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS THE
OUTLOOK AREA. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING
WINDS. TONIGHT THE CHANCE OF THUNDERSTORMS DIMINISHES WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE. THE MAIN HAZARD THIS
EVENING WILL BE DAMAGING WINDS.

IN ADDITION TO THE THUNDERSTORMS...SOUTH WINDS ARE EXPECTED TO
INCREASE TO AROUND 30 MPH WITH GUSTS TO 45 MPH THIS MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO SUNDAY. THE
THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...BUT ALL
THUNDERSTORMS HAVE DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:51 AM CSTSevere Thunderstorm WarningGIDNuckolls39 min
Mar 30, 9:24 AM CSTSevere Thunderstorm WarningGIDHall13 min
Mar 30, 10:26 AM CSTSevere Thunderstorm WarningGIDBuffalo27 min
Mar 30, 11:46 AM CSTSevere Thunderstorm WarningGIDKearney36 min
Mar 30, 12:25 PM CSTSevere Thunderstorm WarningGIDHall35 min
Mar 30, 12:26 PM CSTSevere Thunderstorm WarningGIDAdams39 min
Mar 30, 1:01 PM CSTSevere Thunderstorm WarningGIDHall19 min
Mar 30, 1:11 PM CSTSevere Thunderstorm WarningGIDNance35 min
Mar 30, 1:42 PM CSTSevere Thunderstorm WarningGIDHamilton, Polk, York48 min
Mar 30, 2:46 PM CSTSevere Thunderstorm WarningGIDFranklin, Webster59 min
Mar 30, 3:41 PM CSTSevere Thunderstorm WarningGIDAdams29 min
Mar 30, 3:55 PM CSTSevere Thunderstorm WarningGIDClay, Nuckolls50 min
Mar 30, 4:00 AM CSTWind AdvisoryGIDJewell, Mitchell, Osborne8 hr
Mar 30, 5:42 AM CSTSevere Thunderstorm WarningGIDSmith43 min
Mar 30, 6:35 AM CSTSevere Thunderstorm WarningGIDJewell21 min
Mar 30, 11:00 AM CSTSevere Thunderstorm WarningGIDPhillips36 min
Mar 30, 11:22 AM CSTSevere Thunderstorm WarningGIDSmith38 min
Mar 30, 11:58 AM CSTSevere Thunderstorm WarningGIDSmith24 min
Mar 30, 12:17 PM CSTSevere Thunderstorm WarningGIDMitchell32 min
Mar 30, 12:31 PM CSTSevere Thunderstorm WarningGIDJewell37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.